MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided at this time, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the patient's recurrent hernia.As reported the patient has recovered from the revision procedure.Should additional information be provided, a supplemental mdr will be submitted.The adverse reaction section of the instructions for use identifies recurrence as a possible complication, additionally the warning section states, "to prevent recurrences when repairing hernias, the phasix¿ mesh must be large enough to provide sufficient overlap beyond the margins of the defect.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.No sample.
 
Event or Problem Description
As reported per clinical study coordinator: on (b)(6) 2016 the patient underwent repair of a "first time recurrence incisional midline hernia." a retro-rectus without component separation technique was performed.Drains were placed on the right upper and left lower quadrant.The drains were removed on (b)(6) 2016.A year later on (b)(6) 2017 the patient presented for her 12 month follow up examination with suspicion of hernia recurrence.On (b)(6) 2017 the patient underwent a ct scan which revealed a recurrent hernia.On (b)(6) 2017 the patient underwent repair of the hernia recurrence.This was performed in open fashion.A sandwich technique was performed with two unspecified permanent meshes.The health professional notes there was scar formation induced by the phasix and remnants of the phasix could be seen.The patient is noted to have recovered.This hernia recurrence was assessed per the health professional as a serious adverse event being possibly related to the device and possibly related to the procedure.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6908523
Report Number1213643-2017-00645
Device Sequence Number699586
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685(17)170728(10)HUZG0015
Combination Product (Y/N)N
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2017
Device Catalogue Number1190300
Device Lot NumberHUZG0015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight84